MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Catalog Number 1001782-HC
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that during a procedure to dilate a lesion in the superficial femoral artery, the 014 balance middleweight hydro guidewire distal portion separated 20cm before the distal tip.The separated portion was retrieved using a dilatation balloon.There was no adverse patient sequela and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation (tip and core) was confirmed.The reported difficult to remove could not be tested due to the device condition.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties.Factors that may contribute to difficulty removing the balloon catheter over the guide wire include, but are not limited to, inner diameter of the catheter, outer diameter of the guide wire, device support, buildup of procedural contaminants, user technique, and/or damage to the catheter or guide wire.In this case, analysis of returned device noted the coils were compressed and misaligned.Misaligned coils would result in reduced clearance with the balloon catheter, possibly contributing to the reported difficulty during removal.Misaligned coils can occur due to interaction with the anatomy or an accessory device.Additionally, the separation of the core and tip was noted during catheter removal.It is possible that manipulation of the catheter, when resistance was encountered, contributed to the reported separation (tip and core).There is no indication of a product quality issue with respect to manufacture, design, or labeling.B5 - describe event or problem updated.
 
Additional Manufacturer Narrative
B1: adverse event removed.B2: required intervention removed and na added.H1: serious injury removed and malfunction added.H6: code 4641 removed and code 2199 added.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that stated: the separation of the guide wire occurred during removal of the balloon which was over the guide wire.The separated portion remained in the balloon catheter and was simply removed with the balloon catheter.No intervention was required.No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18379030
Report Number2024168-2023-14342
Device Sequence Number7767367
Product Code DQX
UDI-Device Identifier08717648025990
UDI-Public08717648025990
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number1001782-HC
Device Lot Number2051171
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer12/19/2023
02/26/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date01/10/2024
03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown